MAUDE Adverse Event Report: SYNTHES GMBH SYNFIX® EVOLUTION SCREWDRIVER

SYNTHES GMBH SYNFIX® EVOLUTION SCREWDRIVER
Model Number 03.835.010
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2023
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in australia as follows: it was reported that on (b)(6) 2023, the screw in the synfix evo aiming device 10.5 plus 12 became sticky and required more force than usual.The synfix evolution aiming device holder came in the set pulled apart, and it could not be put back together as it was very stiff.The synfix evolution screwdriver had wear and tear on the driver tips, and frayed edges.There was no impact to the patient.No further information is available.This report involves one synfix® evolution screwdriver.This is report 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Part: 03.835.010.Lot no: l098461.Release to warehouse:16 sep,2016.Manufacturing site: werk hagendorf.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that synfix evol scrdriver was not clearly visible, since only the complete section device was observed.The picture does not provide enough evidence to confirm the alleged reported condition.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for synfix evol scrdriver.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.G1 manufacturing site name and address.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5: event description updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The procedure was completed successfully with no delay.There was another screwdriver available for use.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the synfix® evolution screwdriver was found worn from the tip.The observed condition was consistent as an end of life indicator for the device.No other issues were identified.After a visual inspection per guidance provided in windchill document , it was determined that the reusable instrument device was wear from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed worn from the tip of synfix® evolution screwdriver would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following document was reviewed: windchill document ver a.2 product code: 03.835.010 lot number : l098461 release to warehouse date : 16.Sept.2016 expiration date : na supplier: na manufacturing site: werk hagendrof device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNFIX® EVOLUTION SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK HÄGENDORF (CH)
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16854708
Report Number8030965-2023-05563
Device Sequence Number7566395
Product Code HXX
UDI-Device Identifier10705034814117
UDI-Public(01)10705034814117
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.835.010
Device Catalogue Number03.835.010
Device Lot NumberL098461
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer05/13/2023
05/22/2023
06/15/2023
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date05/16/2023
06/06/2023
07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SYNFIX EVOL SCRDRIVER; SYNFIX EVOL SCRDRIVER W/O THREAD LOCK SL; SYNFIX EVOLUTION AIMING DEVICE 10.5+12; SYNFIX EVOLUTION AIMING DEVICE HOLDER
Patient SexUnknown